MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PICCO CATHETER; COMPUTER, DIAGNOSTIC, PRE-PROGRAMMED, SINGLE-FUNCTION

PULSION MEDICAL SYSTEMS SE PICCO CATHETER; COMPUTER, DIAGNOSTIC, PRE-PROGRAMMED, SINGLE-FUNCTION
Model Number PV2015L20-A
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information about the event has been requested.According to provided information the device is available, but has not yet been returned to manufacturer.The customer has not been able to clearly identify the concerned batch and provided 3 potentially applicable batch numbers: 694239, 694241 or 684727.The catheter, which could be successfully inserted, had the same batch number as one of the 3 provided batch numbers.Current status of investigation indicates that picco catheter batch 694239 has been shipped to this hospital.Data in expiration date and device manufacture date has been added based on this status.A supplemental emdr will be sent when the investigation is completed.
 
Event or Problem Description
It has been reported that during insertion via the femoral route on an already existing arterial catheter ("mandraining" on an already existing catheter"), the catheter for picco cracks when passing through the guide.The doctor was obliged to remove the catheter and guide, and to change the picco catheter.Success of the procedure by changing the catheter.No clinical consequences have been observed.Manufacturer reference: #(b)(4).
 
Additional Manufacturer Narrative
Further information about the event has been requested.The customer is currently providing contradicting information if the guidewire or the catheter is defective.Further information incl.Pictures or videos have been requested, but not received.According to provided information the device is available, but has not yet been returned to manufacturer.A supplemental emdr will be sent when the investigation is completed.
 
Event or Problem Description
Initial information indicated a broken catheter.New information received from the health facility indicated that the guidewire broke instead of the catheter."it seems to be the guide wire that has cracked.".No further information provided so far.No clinical consequences have been observed.Manufacturer reference:(b)(4).
 
Additional Manufacturer Narrative
The complained catheter and guidewire have been returned and were inspected visually.The guidewire was still inserted in the catheter.The justification for reporting could not be confirmed for this case: visual inspection did not show any cracks of the guidewire like uncoiled or torn off.There were only small kinks on both guidewire tips.Also, no crack and leakage could be reproduced for the catheter.The catheter tubing only showed some minor dents next to the channel separation.Kinks on the guidewire and dents on the catheter tubing are indications for the use of force.Moreover, the malfunction has been detected when the catheter was inserted with the guidewire and not before insertion ("the catheter for picco cracks when passing through the guide").This supports the fact, that the catheter and guidewire did not show any deficiency before use.The dhr of all provided lots have been reviewed but did not reveal any non-conformities or deviations relevant to the reported issue.No further complaints have been received for these lots.There is no indication for a systematic root cause as a deficiency of design, production or material considering the very low complaint rate (< 0,01 %, considering all types of picco catheters).Based on the complaint investigation, it cannot be excluded that an handling error during use occurred.No further information regarding the circumstances during insertion of the catheter have been provided to further evaluate potential handling errors.The instruction for use (ifu) states warnings for the catheter placement procedure: "warning: kinks, bending or handling with a clamp can irreversibly damage the catheter." additionally, the ifu describes the insertion procedure seldinger technique.Overall, investigations did no indicate that the device failed to meet its specification when the event occurred.There is also no indication for a weakness of the supporting instruction for use.Upon the event occurrence the device was involved and catheter insertion procedure on a patient for advanced hemodynamic monitoring was ongoing.The accessory guidewire is supplied in the product picco catheter.The procedure to insert a catheter (¿seldinger technique¿) is state of the art for the healthcare professionals.The issue is monitored on a regularly basis in order to detect early trends.As there is no trend for this kind of issue no additional actions will be taken.With the information stated above the complaint will be closed.
 
Event or Problem Description
Manufacturer reference: # (b)(4).

Brand Name
PICCO CATHETER
Common Device Name
COMPUTER, DIAGNOSTIC, PRE-PROGRAMMED, SINGLE-FUNCTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
Manufacturer (Section G)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
Manufacturer Contact
christina carlsohn
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
0894599140
MDR Report Key15409986
Report Number3003263092-2022-00005
Device Sequence Number14866101
Product Code DXG
UDI-Device Identifier04250094500931
UDI-Public(01)04250094500931
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K171620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberPV2015L20-A
Device Catalogue Number6885049
Device Lot Number694239
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2022
Supplement Date Received by Manufacturer09/22/2022
12/01/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date10/13/2022
12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient Weight73 KG